MAUDE Adverse Event Report: ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR R; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR R; FIBRIN SEALANT PREPARATION DEVICE
Model Number VSTL35
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # : (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Can you identify the lot number of the vst10 and the vstl35 that were used? was the procedure open or laparoscopic? was the plunger easy to express upon the first spray? what was the thawing process used? warm bath: temperature: time: the product has been thawing in water batch with or without blister: room temperature: temperature: time: was there any observation around the plunger being depressed prior to spraying? (during setup or inadvertently pressing during handling before application) did the issue occurred upon the first spray or after a tip change? if the tip was changed before, how was the tip changed? was the proper wiping technique of the threaded connector used? how was the fibrin sealant applied? did the surgeon press firmly on the plunger or soft in order to weaken the spray pattern? confirm if the device was purged of air prior to installing the dual applicator.Are there pictures of the damaged device available? is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hysterectomy procedure on (b)(6) 2020 and a fibrin sealant preparation device was used.While attempting to use the product, it wouldn¿t express.The user tried to change the tip out and could not, and it appeared to crimp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 3/16/2021.Additional information was requested, and the following was obtained: 1.Can you identify the lot number of the vst10 and the vstl35 that were used? no, the packaging was thrown away.Only the lap tip itself was there for pick up.2.Was the procedure open or laparoscopic? laparoscopic.3.Was the plunger easy to express upon the first spray? no.4.What was the thawing process used? warm bath.I.Temperature: unknown.Ii.Time: 5 minutes iii.The product has been thawing in water batch with or without blister: no answer.5.Was there any observation around the plunger being depressed prior to spraying? (during setup or inadvertently pressing during handling before application) - not present at time of opening/setting up/or using.6.Did the issue occurred upon the first spray or after a tip change? upon initial delivery.7.If the tip was changed before, how was the tip changed? was the proper wiping technique of the threaded connector used? n/a.8.How was the fibrin sealant applied? did the surgeon press firmly on the plunger or soft in order to weaken the spray pattern? unknown.9.Confirm if the device was purged of air prior to installing the dual applicator.The sales representative was told that it was, but was not present to visually confirm.10.Are there pictures of the damaged device available? no.11.Is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.Yes.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL LAPAROSCOPIC DUAL APPLICATOR R
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11322518
Report Number2210968-2021-01385
Device Sequence Number11802917
Product Code MZM
UDI-Device Identifier10705031462571
UDI-Public10705031462571
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
BK190324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVSTL35
Device Catalogue NumberVSTL35
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/16/2021
Patient Sequence Number1